Thunderstorm Wind, Brooke
- When
- June 6, 8:55 PM EST
- Where
- Brooke County, 0.53 mi W of Mc Kinleyville
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.250, -80.610
Scattered severe thunderstorms developed with a cold front across western Pennsylvania, eastern Ohio, and northern West Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Scattered severe thunderstorms developed with a cold front across western Pennsylvania, eastern Ohio, and northern West Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 6, 7:58 PM EST, 57 minutes earlier.
Area Forecast Discussion National Weather Service Pittsburgh PA 858 PM EDT MON JUN 6 2016 .SYNOPSIS... Cooler weather is forecast through the middle of the week...before we warm back above normal by week's end. Showers and storms are in the forecast for this weekend. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... A cluster of showers and thunderstorms continue to move through the region. Rainfall amounts were modest /0.75" in less than an hour/ despite a nearly 20F dewpoint depression. With the loss of daytime heating most of the storms will weaken. Any severe weather threat the remainder of the night is very low. Activity will really subside after 4z when the upper level support resides to our east. No changes to current forecast. Previous discussion below... Showers and thunderstorms are becoming more numerous as the pocket of cool air aloft associated with the mid level disturbance gets closer. The peak time frame of coverage will be from 22z through 00z. The center of the mid level dcva crosses around 0z so if showers and storms get organized in western Ohio and southeast lower Michigan then we can not rule out the threat of a severe thunderstorm given the steep low level lapse rates this evening. Storms should remain between the Mason Dixon line and Interstate 80 /just south of where the strongest storms tracked last night/. This is along a west to east axis of enhanced low level convergence and plume of higher moisture. Categorical and likely numbers look good for the evening hours before they fall back to chance during the overnight hours. Clouds will hang around for most of the night as soundings and time heights illustrate higher relative humidity in the h8-h7 layer until 12z. Thus...we are looking for upper 50s to lower lower 60s to be common...which is a few degrees above our normal value of lower to mid 50s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... Upper trough will maintain its presence over the eastern CONUS through Wednesday, finally lifting northeastward by late Thursday. Shortwaves diving through the base of this trough and strong cold advection will support rounds of showers and some thunderstorms on Tuesday. Most of this will be diurnally driven but, model guidance does time a more potent shortwave for late Tuesday, which may keep shower chances in the forecast until midday Wednesday. A ridge of high pressure starts to slide eastward over the Ohio valley by late Wednesday, ending the chance for rain and clearing skies out. With continuous cold northwest flow and cloud cover in place, expect temperatures to be below seasonal averages, with most locations unlikely to see 70 on Wednesday. The ridge will help to warm locations back to near normal by Thursday. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Models in overall agreement ridge building on the front range of the Rockies with a shortwave racing southeast on front side of ridge later thursday night into Friday. Went with chance pops with this system for now. Temperatures will be warming through the period with mid level heights rising, but continued hard to time shortwaves will be moving southeast ahead of the ridge. This keeps chance pops into Saturday night using a modified superblend. Temperatures look to remain above average for the weekend into early next week. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... High confidence cloud forecast...however confidence drops in the coverage of showers and storms through 3z...afterwards a return to high confidence. Scattered showers and isolated storms will be common through 1z before we are on the backside of the mid level upper air system. Coverage of precipitation will decrease overnight before picking back up Tuesday afternoon. Again...not enough confidence to go with any other than VCSH in the terminals. winds will be from the west - southwest around 10kts. .OUTLOOK /TUESDAY THROUGH SATURDAY/... Tuesday...scattered showers | MVFR Wednesday and Thursday...VFR Friday and Saturday...Possible showers and storms | MVFR && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. && Synopsis...98 Near Term...98 Aviation...98
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 315 PM EDT MON JUN 6 2016 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>511-071915- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER- CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- 315 PM EDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOMING INCREASINGLY LIKELY BY THIS EVENING. LOCALIZED DAMAGING THUNDERSTORM WIND GUSTS AND SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-WVZ512>514-071915- GARRETT-EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 315 PM EDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 34
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 602 PM EDT MON JUN 6 2016 PAZ013-014-020-062245- LAWRENCE-BUTLER-BEAVER- 602 PM EDT MON JUN 6 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEAVER...CENTRAL BUTLER AND SOUTHEASTERN LAWRENCE COUNTIES... AT 601 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELLWOOD CITY... OR NEAR NEW CASTLE...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NEW CASTLE...BUTLER...ELLWOOD CITY...HOMEACRE-LYNDORA... SHANOR-NORTHVUE...MERIDIAN...MEADOWOOD...OAK HILLS...OAKWOOD... NEW CASTLE NORTHWEST...BIG BEAVER...NEW BEAVER...NIXON...ELLPORT... PROSPECT...CHICORA...HARMONY...KOPPEL...EAST BUTLER AND WAMPUM. THIS INCLUDES THE FOLLOWING HIGHWAYS... PENNSYLVANIA TURNPIKE NEAR MILE MARKER 9. INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 87 AND 103. INTERSTATE 376 IN PENNSYLVANIA NEAR MILE MARKER 13. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PITTSBURGH. LAT...LON 4084 8039 4102 8039 4102 7972 4075 7974 TIME...MOT...LOC 2201Z 270DEG 34KT 4093 8030
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
725 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 SW BACON 40.20N 81.79W
06/06/2016 COSHOCTON OH 911 CALL CENTER
2 TREES DOWN IN LAFAYETTE TOWNSHIP
&&
EVENT NUMBER PBZ1601586
24PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
806 PM EDT MON JUN 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND GST 3 WNW WEST LIBERTY 40.18N 80.65W
06/06/2016 M48 MPH OHIO WV ASOS
.
&&
NWS PITTSBURGH PA
IRIS SYSTEMThe Pittsburgh radar (KPBZ), 46 km away, was scanning. The volume nearest the first event began at 01:57 UTC.
3 thunderstorm wind. Local standard time, as filed.
The Department of Highways reported a tree down on State Route 2.
The Department of Highways reported a tree down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2016Every state in 2016This day in weather historyWarnings in West Virginia, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 628200, 628198, 628199.